It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Asthma Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-31-2003, 10:49 AM   #1
Member
 
Join Date: Mar 2003
Location: New Orleans, LA, USA
Posts: 54
Asenath HB User
Advair & the immune system

I was reading on another message board that the steroid in Advair can inhibit the immune system. Is this true?

the reason I ask, is that I developed asthmatic symptoms after getting an upper respatory tract infection, so my doctor put my Advair 250/50 twice a day. However, I was also having sinus/ear problems, which caused dizziness, nasal congestion, and a very stuffy head. Most likely some form of virus.

So now the asthmatic symptoms are totally under control, but my head has been bothering me for a month! It's like I can't get 100% better.

Has anyone else seen this? Is the Advair a problem here?

 
Sponsors Lightbulb
   
Old 12-31-2003, 12:39 PM   #2
Junior Member
 
Join Date: Dec 2003
Posts: 24
hotchic085 HB User
Re: Advair & the immune system

I doubt that the Advair is the problem. Any type of steroid, whether topical or systemic can throw off your immune system. The steroid in Advair, though is inhaled, which means that very, very minute amounts get into your blood. Most of it goes straight to the airways. The worry about lowered immune system and steroids is mainly geared toward systemic steroids (oral and injected), though Advair CAN affect your immune system. If you're really worried about it, talk to your doctor.

Have you considered allergies? Sinusitis? This are all things to run by your doctor. I would also recommend nasal irrigation to get all of that gunk out.

All in all, if you are worried, talk with your doc.

 
Sponsors Lightbulb
   
Old 12-31-2003, 03:21 PM   #3
Senior Veteran
(female)
 
Join Date: Sep 2001
Location: Edmonton, AB, Canada
Posts: 2,465
wrin HB User
Re: Advair & the immune system

Asenath: It's true. Technically. Okay, at the cellular level. To the most minor of minor minor degrees.

In real life?

Not on any widespread level. It can make it easier to get a yeast infection in your mouth (just because the powder sits concentrated in there, that's why you're supposed to rinse, it spreads out in your lungs) but that's really it. No you should not worry about it.

If you've been having problems with your head for a month, it is actually very possibly NOT a virus, and you should see a doctoro about that.

 
Old 01-02-2004, 05:53 PM   #4
Senior Member
 
Join Date: Dec 2003
Posts: 172
PinkBanana HB User
Re: Advair & the immune system

In the packet that comes with Advair, it says that 25% of patients will experience bronchitis. Thats a pretty high number i'd say!
Since I've been on Advair(started in May of 2003), I've had bronchitis three times and pneumonia once...more than I've ever had in my lifetime up until now!! So I think there is some connection..!!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
What I have done to survive Heart Failure & AFib with a high quality of life. Machaon Heart Disorders 66 05-29-2012 08:04 AM
How heart problems started falcon42 Heart Disorders 5 10-24-2009 11:38 AM
New Here & Need Help fernee Lyme Disease 12 05-09-2007 07:58 AM
ItsMyLife - question about depression & emotional stuff 6Blues Lyme Disease 15 08-21-2006 02:19 PM
Advair? byrdwoman Asthma 37 08-18-2006 12:02 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:44 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!